Arkansas, 2023Damaging Winds in Arkansas, August 11, 2023
August 11, 2023 · NWS TSA · 5 events in 4 counties and zones
A warm front translated northward from near the Red River during the day of the 11th. The front extended from north central Oklahoma through southwestern Arkansas by the early evening.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $4,000
- Crop damage
- None recorded
- Events
- 5
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A warm front translated northward from near the Red River during the day of the 11th. The front extended from north central Oklahoma through southwestern Arkansas by the early evening. Strong to severe thunderstorms developed to the north of this boundary during the evening hours, affecting portions of northwestern Arkansas. The strongest thunderstorms produced damaging wind gusts.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Aug 11, 8:42 PM CST, 8 minutes earlier.
Area forecast discussion, Aug 11, 8:42 PM CST, 8 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
942 PM CDT Fri Aug 11 2023
...New SHORT TERM...
.SHORT TERM...
(The rest of tonight)
Issued at 937 PM CDT Fri Aug 11 2023
Early evening supercell across NE OK has steadily evolved into a
linear cluster with sporadic wind potential within a strongly
unstable airmass that resides across the region. Further west
scattered storms continue to spread eastward toward eastern OK and
may well pose some risk of severe weather into the early morning
hours. Eventually a more defined warm advection corridor is
expected to focus storms later tonight through tomorrow morning
with the highest chances remaining across NE OK through NW AR.
Previous updates have adjusted for evening convection with minor
changes to the overnight precip chances.
&&
.LONG TERM...
(Saturday through Friday)
Issued at 236 PM CDT Fri Aug 11 2023
Convection will likely be ongoing or close by to parts of
northeast Oklahoma and northwest Arkansas tomorrow morning, and
could linger through most of the morning hours. Lingering cloud
cover and affects from any outflow will likely keep temps down
somewhat tomorrow afternoon across northwest Arkansas. Have opted
to keep northwest Arkansas out of any heat headlines tomorrow for
this reason. Hot and humid conditions will continue again tomorrow
for most, so have issued additional headlines for the rest of the
area, including an excessive heat warning for parts of eastern
Oklahoma. Storm effects could potentially limit the heat some if
storms track further west.
The relatively active pattern will persist through the weekend and
into Monday as we remain on the fringe of the upper ridge and on
the southern edge of stronger westerly flow aloft. Another round
of showers and storms is expected Saturday night into Sunday,
mainly across the same areas as Saturday morning. By Sunday, a
stronger, early Fall like mid level trough will dive southeast
across the Midwest States, which will push a pretty strong cold
front into the region by Sunday night. Shower and thunderstorm
chances will peak during this time across the northern portions of
the forecast area. The complex or line of storms will likely
weaken with southward extent as it becomes more removed from the
supporting flow aloft and closer to the center of the upper ridge.
Cooler and relatively drier air will filter in behind the front
during the day Monday and Monday night. Some areas could see some
lows in the upper 50s both Tuesday and Wednesday mornings before
the upper ridge builds back over the area by the middle of the
week and warmer more humid air returns. Another trough could
affect the area toward the end of next week which could bring
another frontal boundary into the region toward the end of this
forecast package.
Bowlan
&&
.AVIATION...
(00Z TAFS)
Issued at 627 PM CDT Fri Aug 11 2023
An isolated thunderstorm will impact KBVO right at the beginning of the
valid period with other showers and storms possibly impacting the
northern sites later tonight into early Saturday. VFR conditions are
generally expected with MVFR to IFR condition in thunderstorm areas.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 76 97 75 97 / 20 20 40 20
FSM 78 97 76 99 / 20 20 10 10
MLC 78 98 77 99 / 10 10 10 0
BVO 73 96 72 94 / 40 30 60 30
FYV 73 92 73 95 / 30 30 40 20
BYV 72 91 71 95 / 40 40 40 30
MKO 75 96 74 98 / 20 20 20 10
MIO 72 92 72 94 / 40 30 60 30
F10 75 97 75 98 / 20 20 20 10
HHW 78 100 78 99 / 0 0 0 0
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Heat Advisory from noon to 8 PM CDT Saturday for OKZ054>059-
063>065-068.
Excessive Heat Warning from noon to 8 PM CDT Saturday for OKZ049-
053-060>062-066-067-070>076.
AR...Heat Advisory from noon to 8 PM CDT Saturday for ARZ019-020-029.
&&
SHORT TERM...07
LONG TERM....04
AVIATION...10Hazardous weather outlook, Aug 11, 4:04 PM CST, 4 hours 46 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
504 PM CDT Fri Aug 11 2023
ARZ001-002-010-011-019-020-029-OKZ049-053>076-121030-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
504 PM CDT Fri Aug 11 2023
This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.
.DAY ONE...This Afternoon and Tonight.
SEVERE THUNDERSTORM.
RISK...Limited.
AREA...Eastern Oklahoma and Northwest Arkansas.
ONSET...Isolated through 10 PM...chances increase after 1 AM.
DANGEROUS HEAT.
RISK...Critical.
AREA...Eastern Oklahoma and Northwest Arkansas.
ONSET...Ongoing...improving after sunset.
DISCUSSION...
Dangerous heat continues this afternoon with widespread heat index values of
105 to 115 degrees across eastern Oklahoma and northwest Arkansas. Conditions
will slowly improve after sunset with dangerous heat returning Saturday.
Isolated thunderstorms remain possible this afternoon and evening across
eastern Oklahoma with a limited risk of severe weather. Additional storms
may spread into the region after midnight and most likely focused across
far northeast Oklahoma and northwest Arkansas. These storms will also have
a limited risk of severe weather.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
SATURDAY and SUNDAY...Thunderstorm and Dangerous Heat Potential.
MONDAY through WEDNESDAY...No Hazards.
THURSDAY...Dangerous Heat Potential.
EXTENDED DISCUSSION...
Dangerous heat will continue across the region both Saturday and Sunday.
Afternoon heat index values of 105 to 115 will remain possible both day.
Thunderstorms may be ongoing across the region Saturday morning and
additional development is possible Saturday night into Sunday. The higher
chances will remain across northeast Oklahoma through northwest Arkansas.
A cold front passes Sunday with an increased corridor of thunderstorm
chances followed by cooler and drier air for early next week.
weather.gov/tulsa contains additional information.
In the hours before
Special weather statement, Aug 11, 4:37 PM CST, 4 hours 13 minutes before
Special Weather Statement
National Weather Service Tulsa OK
537 PM CDT Fri Aug 11 2023
OKZ054-112330-
Osage OK-
537 PM CDT Fri Aug 11 2023
...A strong thunderstorm will impact portions of north central Osage
County through 630 PM CDT...
At 537 PM CDT, Doppler radar indicated a strong thunderstorm over
Hardy, moving east at 25 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects. Minor damage to outdoor objects
is possible.
Locations in or near the path include...
Grainola... Foraker...
Pearsonia...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3700 9638 3674 9643 3684 9675 3700 9675
TIME...MOT...LOC 2237Z 287DEG 23KT 3697 9678
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPHSpecial weather statement, Aug 11, 5:09 PM CST, 3 hours 41 minutes before
Special Weather Statement
National Weather Service Tulsa OK
609 PM CDT Fri Aug 11 2023
OKZ054-120000-
Osage OK-
609 PM CDT Fri Aug 11 2023
...A strong thunderstorm will impact portions of northeastern Osage
County through 700 PM CDT...
At 609 PM CDT, Doppler radar indicated a strong thunderstorm 3 miles
north of Pearsonia, moving east at 35 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects. Minor damage to outdoor objects
is possible.
Locations in or near the path include...
Bartlesville... Bigheart...
Osage Hills State Park... Pearsonia...
Bartlesville Municipal Airport... Hulah...
Sunset Lake... Wah Sha She State Park...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3693 9600 3670 9600 3680 9647 3695 9644
TIME...MOT...LOC 2309Z 281DEG 29KT 3686 9643
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPHLocal storm report, Aug 11, 5:34 PM CST, 3 hours 16 minutes before
Preliminary Local Storm Report
National Weather Service Tulsa OK
634 PM CDT Fri Aug 11 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM Tstm Wnd Gst 8 ESE Foraker 36.83N 96.43W
08/11/2023 M74 MPH Osage OK Mesonet
&&Special weather statement, Aug 11, 6:46 PM CST, 2 hours 4 minutes before
Special Weather Statement
National Weather Service Tulsa OK
746 PM CDT Fri Aug 11 2023
OKZ061-120115-
Rogers OK-
746 PM CDT Fri Aug 11 2023
...Strong thunderstorm outflow winds will impact portions of central
Rogers County through 815 PM CDT...
At 746 PM CDT, Doppler radar indicated strong thunderstorm outflow
winds along a line extending from 3 miles southwest of Oologah to 6
miles west of Foyil. Movement was southeast at 35 mph.
HAZARD...Wind gusts up to 40 to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects.
Locations in or near the path include...
Claremore...
This includes Interstate 44 between mile markers 246 and 257.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3643 9565 3634 9543 3634 9544 3627 9555
3626 9573 3641 9577
TIME...MOT...LOC 0046Z 319DEG 30KT 3641 9575 3641 9563
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHSpecial weather statement, Aug 11, 6:56 PM CST, 1 hour 54 minutes before
Special Weather Statement
National Weather Service Tulsa OK
756 PM CDT Fri Aug 11 2023
OKZ057-062-120130-
Craig OK-Mayes OK-
756 PM CDT Fri Aug 11 2023
...Strong thunderstorms will impact portions of southeastern Craig
and central Mayes Counties through 830 PM CDT...
At 756 PM CDT, Doppler radar indicated strong thunderstorms along a
line extending from 5 miles south of Foyil to 4 miles west of Adair
to 5 miles west of White Oak. Movement was southeast at 40 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects. Minor damage to outdoor objects
is possible.
Locations in or near the path include...
Pryor... Pryor Creek...
Salina... Langley...
Adair... Ketchum...
Spavinaw... Disney...
Pensacola... Hoot Owl...
Cherokee State Park... Spavinaw State Park...
Sportsmen Acres Community... Strang...
Snowdale State Park... Disney Little Blue State Park...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3662 9500 3658 9501 3627 9501 3620 9537
3633 9544 3634 9543 3645 9526 3662 9516
TIME...MOT...LOC 0056Z 299DEG 28KT 3635 9550 3645 9534 3660 9535
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPHSpecial weather statement, Aug 11, 8:04 PM CST, 46 minutes before
Special Weather Statement
National Weather Service Tulsa OK
904 PM CDT Fri Aug 11 2023
ARZ001-010-OKZ069-120245-
Benton AR-Washington AR-Adair OK-
904 PM CDT Fri Aug 11 2023
...Strong thunderstorms will impact portions of southwestern Benton,
western Washington and northern Adair Counties through 945 PM CDT...
At 903 PM CDT, Doppler radar indicated strong thunderstorms along a
line extending from West Siloam Springs to 4 miles northwest of
Westville to 2 miles east of Proctor. Movement was southeast at 40
mph.
HAZARD...Wind gusts 40 to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects.
Locations in or near the path include...
Fayetteville... Springdale...
Siloam Springs... Farmington...
Prairie Grove... Tontitown...
Lincoln... Westville...
Watts... Christie...
Cincinnati... Baron...
Elm Springs... Walnut Grove...
Savoy... Ballard...
Wedington... Gallitin...
Rhea... Canehill...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3591 9425 3576 9448 3599 9477 3608 9466
3616 9462 3616 9456 3623 9457 3620 9419
TIME...MOT...LOC 0203Z 294DEG 33KT 3618 9459 3604 9461 3597 9474
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPHThunderstorm Wind, Washington
- When
- August 11, 8:50 PM CST
- Where
- Washington County, 1.24 mi ESE of Prairie Grove
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Social Media
- Coordinates
- 35.972, -94.300
Strong thunderstorm wind blew down power lines.
Thunderstorm Wind, Crawford
- When
- August 11, 9:18 PM CST
- Where
- Crawford County, 0.24 mi ENE of Chester
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Public
- Coordinates
- 35.682, -94.176
Thunderstorm wind gusts were estimated to 70 mph.
Thunderstorm Wind, Crawford
- When
- August 11, 9:44 PM CST
- Where
- Crawford County, Mountainburg
- Measured
- 69 kt (79 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 35.630, -94.170
Thunderstorm wind gusts were estimated to be more than 75 mph.
Thunderstorm Wind, Sebastian
- When
- August 11, 9:52 PM CST
- Where
- Sebastian County, 1.64 mi N of Diamond Grove
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 35.343, -94.204
Strong thunderstorm wind blew down power poles and power lines.
Thunderstorm Wind, Franklin
- When
- August 11, 9:55 PM CST
- Where
- Franklin County, 0.94 mi SW of Toney
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 35.510, -93.981
Strong thunderstorm wind blew down a tree onto Highway 64.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Minnesota, August 11, 2023$14 million · 3.75 in hail · 88 events
- Excessive Heat in Mississippi, August 11 to 12, 20231 death · 2 injured · 1 event
- Tornado and Flash Flood in Michigan, August 11, 2023$1.0 million · EF1 · 6 events
- Excessive Heat in Oklahoma, August 11 to 13, 202311 injured · 37 events
- Lightning Strike in South Carolina, August 11, 2023$2.0 million · 1 event
- Excessive Heat in Florida, August 11 to 15, 2023109 events
- Damaging Winds in Alabama, August 11 to 15, 2023$160,000 · 55 kt wind · 17 events
- Excessive Heat and Heat in Mississippi, August 11 to 14, 202366 events
- Hail and Damaging Wind in Minnesota, August 11, 2023$136,000 · 1.25 in hail · 7 events
- Hail and Damaging Winds in Oklahoma, August 11, 2023$80,000 · 2.25 in hail · 5 events
- Excessive Heat and Heat in Texas, August 11 to 15, 202345 events
- Hail and Damaging Winds in Minnesota, August 11, 2023$51,000 · 1 in hail · 11 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1131330, 1131327, 1131332, 1131338, 1131336.